Doctor insights on:
Absolutely: It is a highly effective birth control pill but only correct and consistent use of any birth control method can result in low failure rates. You need to remember to take the pill every day and as close to the same time of day as possible. Always use a secondary birth control method if you get on antibiotics for any reason. ...Read more
Usually well: In most people it works remarkably well. Stopping the med is usually for some other reason. Give it a try but expect your insurance company to substitute some other brand. It shouldn't matter where acne is concerned. It may take your body up to three months to adjust to the new hormones. Remember they are never a substitute for safe sex practices. ...Read more
I started taking ortho-cept 16 days ago when my period began and am still on my period. What should I do?
Breakthrough bleed: Usually we wait for 2 full months on the current medicine before considering changing pills. You are having a breakthrough bleeding which is very common on the modern birth control pills. The bleeding just means you are not getting enough hormones with your pills. Again, if bleeding/spotting doesn't stop by the end of the 2nd month, please see your doctor. ...Read more
Not really: Most birth control pills are the same. They are a combination of hormones, Estrogens and progestins, that prevent pregnancy by inhibiting (stopping) ovulation. They offer non contraceptive benefits including: regulation of menstrual cycle, decreasing menstrualth bleeding, helping with acne and decreasing male patterned hair growth. One benefit of ortho cept may be low cost. ...Read more
Was on Gildess FE just switched to Ortho-cept 3 days ago & been feeling very nauseous. Could it just be my body adjusting to different hormone levels?
Maybe: You have increased your Estrogen dose from 0.2mcg to 0.3mcg when you switched pills. This is a very small increase but Estrogen can cause nausea. You could give it some time and see if you adjust. If not you can go back on the other pill or switch to a more effective nondaily option that does not contain Estrogen such as an IUD or Nexplanon ...Read more
Currently taking Ortho-Cept birth control. I'm due for my period next wk but would like 2 skip it due to vaca. Can I just start a new pack to do so?
Can recommend pill BC w history of low side effects? Been on so many over last 4yrs & either have heavy periods or crazy mood swings. On ortho cept
Non pill options: You could consider a birth control method that is not in pill form. Mirena, (levonorgestrel) Skyla and Liletta are great Progesterone only IUDs with low side effects that reduce or eliminate menstrual cycles. Nexlanon is an implant in the arm that can hep as well. ...Read moreSee 1 more doctor answer
I need a bc pill that causes less water retention, is low
androgenic and is also a monophasic. Is ortho cept a
good choice for me? On orthocyclen (ethinyl estradiol and norgestimate).
Likely fine: As long as you are not a smoker, just about any pill should be ok for you. But, you have to simply try the new one. Unfortunately there is no way to predict which pill you will do better with than others. Ask your obgyn for samples (orthocept (ethinyl estradiol and desogestrel) and cyclen aren't sampled to our offices anymore) good luck. ...Read more
Birth control question I am a 27 yo female currently taking ortho-cept tabs (0.15 mg desogestrel and 0.03 mg ethinyl estradiol).
My question - arent birth control pills supposed to improve and hopefully rid a person of PMS symptoms and improve the skin?
Ideally, : Ideally, birth control pills do help to improve the symptoms of pms (pre-menstrual syndrome) and can help with hormone associated acne. If you are on a pill that is not helping with these problems, talk to your doctor about a switch to another type. Sometimes it can take a little "trial and error" to find the pill that works best for you. Good luck! ...Read more